MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102957
Medical Device Problem Codes No Audible Alarm (1019); Display or Visual Feedback Problem (1184); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the patient was on the centrimag device in the intensive care unit, the nursing staff noted that when they would move the centrimag flow probe that was hooked to the console, it wouldn't alarm with interrupted flow notification.The flow probe was swapped out for a new one and the console alarmed as expected.The flow probe also was not measuring flows correctly as the new flow probe was 1l/min off from what the original flow probe was reading.
 
Additional Manufacturer Narrative
Patient information was requested, information not yet provided.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Correction: the initial report was incorrectly submitted with a cfn-based manufacturer report (mfr) number: 2916596-2022-16199.The mfr number should have been fei-based with the 10 digit fei being 3003306248.Manufacturer's investigation conclusion: the reported events of flow alarms not activating and the flow probe not measuring the flow readings properly were not confirmed as the reported issues were not reproduced during testing of the returned centrimag flow probe.The returned centrimag flow probe was connected to a known working test centrimag system without any issues.The flow probe sensor was disconnected from the mock circulatory loop multiple times and a flow alarm activated each time, as expected.The flow readings were then compared between the returned flow probe and the test flow probe, and the flow readings appeared to be similar.The returned centrimag flow probe functioned as intended throughout testing.The root cause of the reported events could not be conclusively determined through this analysis.The device history records were reviewed and the records revealed that the centrimag flow probe was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction.".The 2nd generation centrimag system operating manual section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support.".The 2nd generation centrimag system operating manual section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including flow related alarms, and the appropriate actions to take if the issue does not resolve.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that there was no impact or harm caused to patient from flow probe malfunction.The issue was rectified with new flow probe.

Brand Name
CENTRIMAG 1ST GENERATION ADULT FLOW PROBE ¿ 3/8¿
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CA CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CA CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16123129
Report Number2916596-2022-16199
Device Sequence Number17752638
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public7640135140108
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102957
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight82 KG